MAUDE Adverse Event Report: NEPHROS NEPHROS; S100

NEPHROS NEPHROS; S100
Model Number S100
Medical Device Problem Codes Break (1069); Filtration Problem (2941)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 it was reported that a healthcare facility received a positive culture downstream of an s100 point of use (70-0280) filter on one of their sinks.There was no reported adverse event.Nephros s100 point of use is a sink water filter, class ii medical device that is placed on sink faucets in health care facilities in order to retain bacteria.The user facility routinely tests their water at their sinks and found that there was positive bacteria detected.A positive culture can be caused by improper installation, cross contamination and/or a breach of the filter membrane.Comprehensive review of the specific filter device history record and manufacturing inspections did not identify any product issues and the investigation is underway to determine the root cause.Once the investigation is completed, a supplemental/follow-up report will be submitted.
 
Additional Manufacturer Narrative
Nephros s100 point of use is a sink water filter, class ii medical device that is placed on sink faucets in health care facilities in order to retain bacteria.The user facility routinely tests their water at their sinks and found that there was positive bacteria detected.A positive culture can be caused by improper installation, cross contamination and/or a breach of the filter membrane.Comprehensive review of the specific filter device history record and manufacturing inspections did not identify any product issues and the investigation is underway to determine the root cause.Once the investigation is completed, a supplemental/follow-up report will be submitted.
 
Additional Manufacturer Narrative
Nephros s100 point of use is a sink water filter, class ii medical device that is placed on sink faucets in health care facilities in order to retain bacteria.The user facility routinely tests their water at their sinks and found that there was positive bacteria detected.A positive culture can be caused by improper installation, cross contamination and/or a breach of the filter membrane.Device evaluation: comprehensive review of the specific filter device history record and manufacturing inspections did not identify any product issues.The investigation of the returned filters determined that one of the internal filter components were damaged and ultimately allowed unfiltered water (with positive bacteria counts) to pass through the filter.Lot representative filter samples were tested for any signs of change in filter ability to function properly under the published product specifications.No changes or issues were identified.Active monitoring of customer plumbing systems identified pressures significantly above the product and plumbing specification.The root cause of the damage to the internal filter components was determined to be caused by excessive pressure and unusually poor water quality/conditions at the facility which stressed internal filter components above and beyond their recommended use.

Brand Name
NEPHROS
Common Device Name
S100
Manufacturer (Section D)
NEPHROS
380 lackawanna place
south orange NJ 07079
Manufacturer Contact
vashone thomas
380 lackawanna place
south orange, NJ 07079
2013450829
MDR Report Key15307007
Report Number3003337893-2022-00003
Device Sequence Number6484616
Product Code NHV
UDI-Device Identifier00896241002541
UDI-Public(01)00896241002541(17)230428(10)PI200270
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberS100
Device Catalogue Number70-0280
Device Lot NumberPI20/0270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown